Alert archive / Missouri / Winter Weather Advisories in 2021

Winter Weather Advisory 10, NWS St. Louis, MO

February 8, 202115 counties in Missouri; 11 counties in Illinois

NWS St. Louis, MO issued this winter weather advisory at Feb 8, 2021, 9:18 AM CST for 15 counties in Missouri; 11 counties in Illinois. It took effect at Feb 8, 2021, 1:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2021, 9:18 AM CST (15:18 UTC)
In effect from
Feb 8, 2021, 1:00 PM CST
Expired
Feb 9, 2021, 4:02 AM CST
In force
15 hr
Issued by
NWS St. Louis, MO
All 26 counties

Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Jersey County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, City of Saint Louis, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 46 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
105 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

012 
WWUS43 KLSX 081518
WSWLSX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Saint Louis MO
918 AM CST Mon Feb 8 2021


ILZ079-MOZ072>075-084-085-099-090330-
/O.NEW.KLSX.WW.Y.0010.210208T1900Z-210209T1200Z/
Crawford MO-Iron MO-Madison MO-Randolph IL-Reynolds MO-
Saint Francois MO-Sainte Genevieve MO-Washington MO-
Including the cities of Chester, Farmington, and Sparta
918 AM CST Mon Feb 8 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 AM CST TUESDAY...

* WHAT...Mainly light freezing rain expected, with some light snow
  mixed in. Total ice accumulations of around one tenth of an inch
  and snow accumulations of up to one inch.

* WHERE...Portions of southeast Missouri and southwest Illinois.

* WHEN...From 1 PM this afternoon to 6 AM CST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory is issued for a variety of winter
weather conditions, such as snow, blowing snow, sleet, or
freezing drizzle and rain. It only takes a small amount of wintry
precipitation to make roads, bridges, sidewalks, and parking lots
icy and dangerous. It is often difficult to tell when ice begins
to form, so do not be caught off guard. 

In Illinois, the latest road conditions can be obtained on the
Internet at www.gettingaroundillinois.com. In Missouri, the
latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

Byrd
4 follow-up statements
337 
WWUS43 KLSX 081914
WSWLSX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Saint Louis MO
114 PM CST Mon Feb 8 2021



ILZ069-070-074-101-102-MOZ065-090715-
/O.EXA.KLSX.WW.Y.0010.000000T0000Z-210209T1200Z/
Clinton IL-Jefferson MO-Marion IL-Monroe IL-Saint Clair-
Washington IL-
Including the cities of Belleville, Cahokia, Centralia, and Salem
114 PM CST Mon Feb 8 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...

* WHAT...Mainly light snow and sleet expected, with some light
  freezing rain mixed in. Total snow accumulations of up to one
  inch and ice accumulations of around one tenth of an inch.

* WHERE...Portions of east central Missouri and south central 
  and southwest Illinois.

* WHEN...From 1 PM this afternoon to 6 AM CST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

*PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory is issued for a variety of winter
weather conditions, such as snow, blowing snow, sleet, or
freezing drizzle and rain. It only takes a small amount of wintry
precipitation to make roads, bridges, sidewalks, and parking lots
icy and dangerous. It is often difficult to tell when ice begins
to form, so do not be caught off guard. 

In Illinois, the latest road conditions can be obtained on the
Internet at www.gettingaroundillinois.com. In Missouri, the
latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

ILZ079-MOZ072>075-084-085-099-090715-
/O.CON.KLSX.WW.Y.0010.000000T0000Z-210209T1200Z/
Crawford MO-Iron MO-Madison MO-Randolph IL-Reynolds MO-
Saint Francois MO-Sainte Genevieve MO-Washington MO-
Including the cities of Chester, Farmington, and Sparta
114 PM CST Mon Feb 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

* WHAT...Mainly light freezing rain expected, with some light 
  snow mixed in. Total ice accumulations of around one tenth of 
  an inch and snow accumulations of up to one inch.

* WHERE...Portions of southeast Missouri and southwest Illinois.

* WHEN...From 1 PM this afternoon to 6 AM CST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory is issued for a variety of winter
weather conditions, such as snow, blowing snow, sleet, or
freezing drizzle and rain. It only takes a small amount of wintry
precipitation to make roads, bridges, sidewalks, and parking lots
icy and dangerous. It is often difficult to tell when ice begins
to form, so do not be caught off guard.

In Illinois, the latest road conditions can be obtained on the
Internet at www.gettingaroundillinois.com. In Missouri, the
latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$
Byrd
623 
WWUS43 KLSX 082016
WSWLSX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Saint Louis MO
216 PM CST Mon Feb 8 2021

MOZ084-085-099-091200-
/O.NEW.KLSX.WS.A.0001.210210T0600Z-210211T1200Z/
/O.CON.KLSX.WW.Y.0010.000000T0000Z-210209T1200Z/
Iron MO-Madison MO-Reynolds MO-
216 PM CST Mon Feb 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...
...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
LATE WEDNESDAY NIGHT...

* WHAT...For the Winter Weather Advisory, a mix of freezing
  drizzle and sleet is expected tonight. Additional sleet
  accumulations of less than a half inch and ice accumulations of
  one tenth to two tenths of an inch. For the Winter Storm Watch,
  a mix of freezing rain and sleet is likely late Tuesday night
  through late Wednesday night. Total sleet accumulation of up to
  a half inch and ice accumulations up to a quarter inch is 
  possible.

* WHERE...Iron MO, Madison MO and Reynolds MO Counties.

* WHEN...For the Winter Weather Advisory, until 6 AM CST 
  Tuesday. For the Winter Storm Watch, from late Tuesday night 
  through late Wednesday night.

* IMPACTS...Power outages and tree damage are possible due to the
  ice. Travel could be nearly impossible. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory is issued for a variety of winter
weather conditions, such as snow, blowing snow, sleet, or
freezing drizzle and rain. It only takes a small amount of wintry
precipitation to make roads, bridges, sidewalks, and parking lots
icy and dangerous. It is often difficult to tell when ice begins
to form, so do not be caught off guard. 

A Winter Storm Watch is advanced notice that the potential for
severe winter weather exists in the Watch area, but it does not
mean it is a certainty. Those in the Watch area should begin
preparing in case the storm does materialize. If you have travel
planned, you may want to adjust your travel time to avoid the
storm. Also, you should use this advanced notice to make certain
your vehicle is winterized. Make preparations at home by stocking
emergency supplies, such as food, medicine, and extra heating
fuel, just in case the storm makes travel impossible. This is
especially important for those living in rural areas. 

The latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

ILZ069-070-074-079-101-102-MOZ065-072>075-091200-
/O.CON.KLSX.WW.Y.0010.000000T0000Z-210209T1200Z/
Clinton IL-Crawford MO-Jefferson MO-Marion IL-Monroe IL-
Randolph IL-Saint Clair-Saint Francois MO-Sainte Genevieve MO-
Washington IL-Washington MO-
Including the cities of Belleville, Cahokia, Centralia, Chester, 
Farmington, Salem, and Sparta
216 PM CST Mon Feb 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

* WHAT...Light snow, sleet and freezing drizzle are expected.
  Total snow and sleet accumulations of less than an inch and ice
  accumulations of around one tenth of an inch.

* WHERE...Portions of east central Missouri and south central 
  and southwest Illinois.

* WHEN...From 1 PM this afternoon to 6 AM CST Tuesday.

* IMPACTS...Plan on hazardous road conditions for the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory is issued for a variety of winter
weather conditions, such as snow, blowing snow, sleet, or
freezing drizzle and rain. It only takes a small amount of wintry
precipitation to make roads, bridges, sidewalks, and parking lots
icy and dangerous. It is often difficult to tell when ice begins
to form, so do not be caught off guard.

In Illinois, the latest road conditions can be obtained on the
Internet at www.gettingaroundillinois.com. In Missouri, the
latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

CVKING
140 
WWUS43 KLSX 090357
WSWLSX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Saint Louis MO
957 PM CST Mon Feb 8 2021

ILZ064-065-098>100-MOZ052-059>064-091200-
/O.EXA.KLSX.WW.Y.0010.000000T0000Z-210209T1200Z/
Bond IL-Calhoun IL-Fayette IL-Franklin MO-Gasconade MO-Jersey IL-
Lincoln MO-Madison IL-Saint Charles MO-Saint Louis City MO-
Saint Louis MO-Warren MO-
Including the cities of Alton, Edwardsville, Saint Charles, 
Saint Louis, Sullivan, Union, Vandalia, and Washington
957 PM CST Mon Feb 8 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...

* WHAT...Mixed precipitation. Additional snow accumulations of 
  up to one inch and ice accumulations of a light glaze.

* WHERE...Portions of east central Missouri and south central 
  and southwest Illinois.

* WHEN...Until 6 AM CST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory is issued for a variety of winter
weather conditions, such as snow, blowing snow, sleet, or
freezing drizzle and rain. It only takes a small amount of wintry
precipitation to make roads, bridges, sidewalks, and parking lots
icy and dangerous. It is often difficult to tell when ice begins
to form, so do not be caught off guard. 

In Illinois, the latest road conditions can be obtained on the
Internet at www.gettingaroundillinois.com. In Missouri, the
latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

MOZ084-085-099-091600-
/O.CON.KLSX.WW.Y.0010.000000T0000Z-210209T1200Z/
/O.CON.KLSX.WS.A.0001.210210T0600Z-210211T1200Z/
Iron MO-Madison MO-Reynolds MO-
957 PM CST Mon Feb 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH LATE WEDNESDAY NIGHT...

* WHAT...For the Winter Weather Advisory, mixed precipitation. 
  Additional snow accumulations of up to one inch and ice 
  accumulations of around one tenth of an inch. For the Winter 
  Storm Watch, heavy mixed precipitation possible. Total snow 
  accumulations of up to one inch and ice accumulations of one 
  tenth to two tenths of an inch possible.

* WHERE...Reynolds MO, Iron MO and Madison MO Counties.

* WHEN...For the Winter Weather Advisory, until 6 AM CST 
  Tuesday. For the Winter Storm Watch, from late Tuesday night 
  through late Wednesday night.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory is issued for a variety of winter
weather conditions, such as snow, blowing snow, sleet, or
freezing drizzle and rain. It only takes a small amount of wintry
precipitation to make roads, bridges, sidewalks, and parking lots
icy and dangerous. It is often difficult to tell when ice begins
to form, so do not be caught off guard. 

A Winter Storm Watch is advanced notice that the potential for
severe winter weather exists in the Watch area, but it does not
mean it is a certainty. Those in the Watch area should begin
preparing in case the storm does materialize. If you have travel
planned, you may want to adjust your travel time to avoid the
storm. Also, you should use this advanced notice to make certain
your vehicle is winterized. Make preparations at home by stocking
emergency supplies, such as food, medicine, and extra heating
fuel, just in case the storm makes travel impossible. This is
especially important for those living in rural areas. 

The latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

ILZ069-070-074-079-101-102-MOZ065-072>075-091200-
/O.CON.KLSX.WW.Y.0010.000000T0000Z-210209T1200Z/
Clinton IL-Crawford MO-Jefferson MO-Marion IL-Monroe IL-
Randolph IL-Saint Clair-Saint Francois MO-Sainte Genevieve MO-
Washington IL-Washington MO-
Including the cities of Belleville, Cahokia, Centralia, Chester, 
Farmington, Salem, and Sparta
957 PM CST Mon Feb 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

* WHAT...Mixed precipitation. Additional snow accumulations of 
  up to one inch and ice accumulations of up to one tenth of an 
  inch.

* WHERE...Portions of east central and southeast Missouri and 
  south central and southwest Illinois.

* WHEN...Until 6 AM CST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory is issued for a variety of winter
weather conditions, such as snow, blowing snow, sleet, or
freezing drizzle and rain. It only takes a small amount of wintry
precipitation to make roads, bridges, sidewalks, and parking lots
icy and dangerous. It is often difficult to tell when ice begins
to form, so do not be caught off guard. 

In Illinois, the latest road conditions can be obtained on the
Internet at www.gettingaroundillinois.com. In Missouri, the
latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

Carney
694 
WWUS43 KLSX 091002
WSWLSX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Saint Louis MO
402 AM CST Tue Feb 9 2021


MOZ084-085-099-092215-
/O.CAN.KLSX.WW.Y.0010.000000T0000Z-210209T1200Z/
/O.UPG.KLSX.WS.A.0001.210210T0600Z-210211T1200Z/
/O.NEW.KLSX.WW.Y.0011.210210T0600Z-210211T1200Z/
Iron MO-Madison MO-Reynolds MO-
402 AM CST Tue Feb 9 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST THURSDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Mixed precipitation expected. Total snow accumulations 
  of up to one inch and ice accumulations of up to one tenth of 
  an inch.

* WHERE...Iron MO, Madison MO and Reynolds MO Counties.

* WHEN...From midnight tonight to 6 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory is issued for a variety of winter
weather conditions, such as snow, blowing snow, sleet, or
freezing drizzle and rain. It only takes a small amount of wintry
precipitation to make roads, bridges, sidewalks, and parking lots
icy and dangerous. It is often difficult to tell when ice begins
to form, so do not be caught off guard. 

The latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

ILZ064-065-069-070-074-079-098>102-MOZ052-059>065-072>075-091115-
/O.CAN.KLSX.WW.Y.0010.000000T0000Z-210209T1200Z/
Bond IL-Calhoun IL-Clinton IL-Crawford MO-Fayette IL-Franklin MO-
Gasconade MO-Jefferson MO-Jersey IL-Lincoln MO-Madison IL-
Marion IL-Monroe IL-Randolph IL-Saint Charles MO-Saint Clair-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Warren MO-Washington IL-Washington MO-
Including the cities of Alton, Belleville, Cahokia, Centralia, 
Chester, Edwardsville, Farmington, Saint Charles, Saint Louis, 
Salem, Sparta, Sullivan, Union, Vandalia, and Washington
402 AM CST Tue Feb 9 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Accumulating snow has ended. Therefore, the advisory has been
cancelled.

$$

Gosselin

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this winter weather advisory went out at Feb 8, 6:01 AM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Feb 8, 6:01 AM CST, 3 hours 17 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
601 AM CST Mon Feb 8 2021

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 408 AM CST Mon Feb 8 2021

A band of light snow has continued overnight across northeast
Missouri and west-central Illinois in response to midlevel
frontogenesis. This area of midlevel frontogenesis is expected to
slide slowly southeastward in time coincident with increasing low-
level warm/moist advection. This latter process should help lead to
an increase in precipitation coverage into central Missouri by late
morning, expanding east/southeast through the afternoon.
Precipitation type remains tricky, but particularly this afternoon
and evening. The dominant precipitation type this morning looks
to be mostly if not all snow with saturation, or at least near
saturation, in the ice growth layer. However, the mid to upper
levels of the atmosphere become drier as the best forcing for
ascent departs to the north and east. As a result, the ice growth
zone at least attempts at drying out. Saturation with respect to
ice on model point soundings seem to ebb and flow around the -8/-10C
layer which is approximately a 30-50 percent chance of those
clouds having ice in them. In addition, the column that is
saturated is quite cold (generally -5C to -8C) and deep (300 to
400 hPa) so even if the clouds are filled with supercooled water
droplets, they may freeze before hitting the ground and fall as
tiny sleet pellets. The highest confidence in freezing drizzle is
this evening across portions of southeast Missouri and southwest
Illinois where the column dries out even further indicating
basically no chance of ice in the cloud, and a subfreezing layer
that is not as strong nor as deep in magnitude preventing any
drizzle droplets from freezing before hitting the surface. In
these locations a light glaze up to as high as a tenth of an inch
of ice is possible. The duration of any freezing drizzle looks
limited as dry air advection ramps up after midnight tonight as a
surface high slides into southern Iowa. Because of the uncertainty
on how widespread the freezing drizzle will be and the intensity,
will hold off on a winter weather advisory in these locations for
now.

In terms of snowfall, a general light snow is expected on the
order of 0.5- 1.5 inches across the bi-state area. Highest
amounts are favored to be across northern sections of the region
due to more favorable cloud microphysical processes (deeper DGZ,
lift not focused below the DGZ).

Cloudy, unseasonably cold, and dry weather is favored late tonight
through the day on Tuesday. Cooled high temperatures a few degrees
across most of the area as weak cold air advection and a cloudy sky
will really limit much in the way of warming during the day. The
NBM's 25th percentile was used for Monday's high temperatures due
to these meteorological factors.

Gosselin

.LONG TERM...  (Tuesday Night through Sunday)
Issued at 408 AM CST Mon Feb 8 2021

Looking farther ahead, the main items of interest Wednesday and
beyond are as follows:

-Potential for more light mixed wintry precipitation Wednesday and
possibly Thursday, including both freezing rain and snow.
-Continued below normal temperatures through the end of the week,
with potentially another intrusion of arctic air over the weekend.

By Wednesday, the prominent longwave trough positioned across the
central CONUS and southern Canada will flatten somewhat, and flow
aloft will become largely zonal. While below average surface
temperatures will continue, this will allow for some warm air
advection aloft on Wednesday, and will open the door for mixed
wintry precipitation throughout the region. Meanwhile, at least one
subtle shortwave impulse will pass through the mid Mississippi
Valley sometime Wednesday, providing additional lift for
precipitation.

While there is increasing confidence that, at a minimum, much of the
region will see at least some light wintry precipitation Wednesday,
there remains a great deal of uncertainty regarding specific timing
and precipitation type. Setting aside those details for a moment,
the operational NBM forecast continues to produce considerably lower
precipitation probabilities than the vast majority of other model
guidance Wednesday, even below the 25th percentile. While there
remain some notable differences in timing and coverage, we opted to
overshoot the NBM, and increase precipitation chances nearer to the
50th percentile of available guidance.

As for the details...forecast soundings continue to indicate that
this event will feature mixed precipitation, and most likely snow
and freezing rain. As of now, it appears that areas roughly south of
the Interstate 70 corridor are more likely to see predominantly
freezing rain, while areas farther north are more likely to see
snow. Exactly where this transition will take place remains
uncertain, as does the exact timing of the onset of precipitation
Wednesday. In any case, forecast precipitation amounts continue to
look generally light, regardless of whether it falls as snow or
freezing rain, although even light snow/ice accumulations have the
potential to impact roadways given that surfaces will be quite cold.
Precipitation is likely to begin winding down after Wednesday,
although another passing impulse may extend wintry precipitation
chances into Thursday as well.

Later in the week, the core of the upper trough across southern
Canada is expected to dig south into the upper Midwest, allowing an
arctic airmass to spill into the central U.S. Likewise, ensemble
guidance continues to advertise even colder temperatures late in the
week and especially over the weekend. While there remains some
uncertainty regarding just HOW cold this airmass will be, the 25th
to 75th percentile of ensemble members continue to advertise well
below average temperatures over the weekend, with sub-zero overnight
lows possible for some areas. Precipitation chances beyond Thursday
are much more uncertain, although additional bouts of light snow
can't be ruled out.

BRC

&&

.AVIATION...  (For the 12z TAFs through 12z Tuesday Morning)
Issued at 559 AM CST Mon Feb 8 2021

While some light snow continues to fall across northern MO and west
central IL (including at UIN), visibilities have improved early this
morning as snowfall rates have decreased. Most other areas remain
dry early this morning, although a blanket of MVFR stratus persists.
Beginning late this morning, light snow is expected to begin again
and will impact most local terminals...first at COU and followed by
UIN and the St. Louis area terminals. By early evening, light snow
may transition to light freezing drizzle along and south of the
interstate 70 corridor, particularly in the vicinity of the St.
Louis terminals but also potentially at COU. Meanwhile, MVFR
ceilings will persist through the day, and will likely drop to IFR
levels overnight.

In any case, wintry precipitation amounts will be light, with snow
accumulations ranging from a dusting to as much as 2 inches and a
light glaze of ice possible for the terminals that observe
freezing drizzle. Precipitation will gradually diminish overnight,
but ceilings will be slow to improve Tuesday morning.

BRC

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Feb 8, 3:58 AM CST, 5 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
358 AM CST Mon Feb 8 2021

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091000-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
358 AM CST Mon Feb 8 2021

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Another round of light snow is forecast to impact most of the area
with snow accumulations around 1 inch expected. The snow may mix
with freezing drizzle for some sections of central and southeast
Missouri and result in ice amounts ranging from a light glaze to as
much as a tenth of an inch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report wintry precipitation type and
amounts, if observed, to the National Weather Service.

Gosselin

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 2:16 PM CSTWinter Storm WatchLSXIron, Madison, Reynolds14 hr

Nearby

Winter Weather Advisories in Missouri, 2021Winter Weather Advisories in Illinois, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.